Wyoming, 2016Blizzard and Winter Storm in Wyoming, December 23 to 26, 2016
December 23 to 26, 2016 · NWS RIW · 6 events in 6 counties and zones
A combination of a cold front moving across the area, lee side cyclogenesis and powerful jet dynamics produced heavy snow across many portions of Wyoming. The snow hampered holiday travel in many areas.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A combination of a cold front moving across the area, lee side cyclogenesis and powerful jet dynamics produced heavy snow across many portions of Wyoming. The snow hampered holiday travel in many areas. The worst conditions were across Johnson County where blizzard conditions developed and Interstate 90 was closed for several hours during Christmas Day. West of the Divide, the heaviest snow fell across the Jackson Valley where many areas had a foot of new snow. Meanwhile, East of the Divide the heaviest snow fell from Riverton and Worland to Casper where from 6 to 10 inches of new snow fell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Dec 23, 3:47 PM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 23, 3:47 PM MST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
347 PM MST Fri Dec 23 2016
.SHORT TERM...Tonight Through Monday
700MB SOUTHWEST WINDS OF 50 KNOTS WILL MIX DOWN TO THE SFC AND
PRODUCE SOUTHWEST WINDS OF 20 TO 40 MPH FROM SOUTH PASS TO CASPER
THROUGH TONIGHT.
THEN THE BIG STORY IS HOW MUCH SNOW WILL FALL ON CHRISTMAS EVE
AND CHRISTMAS DAY. SNOW WILL BEGIN IN THE FAR WEST BY 06Z TONIGHT
AS ISENTROPIC LIFT GETS UNDERWAY OUT AHEAD OF THE APPROACHING PROMINENT
TROUGH NOW OUT AT 126N. SNOW WILL THEN SPREAD TO SWEETWATER COUNTY
LATE SATURDAY AS LEFT FRONT QUAD DYNAMICS KICK IN TO THE SOUTH AS
THE TROUGH ENERGY SPLITS TO THE SOUTH AND NORTH OF US. AS THE
TROUGH GETS EVER CLOSER AND TRIES TO CLOSE OFF, QG FORCING WILL
SPREAD EAST AS SNOW SPILLS OVER THE DIVIDE SATURDAY EVENING. THE
SNOWFALL WILL PERSIST EAST AND WEST OF THE DIVIDE UNTIL MID DAY
SATURDAY BEFORE TAPERING OFF TO SNOW SHOWERS SUNDAY AFTERNOON.
HOWEVER, THE SNOWFALL SHOULD BE RATHER EVENLY DISTRIBUTED OVER THE
WEEKEND OUT WEST, BUT EAST OF THE DIVIDE, IT APPEARS THAT THERE
WILL BE A NOTICEABLE APEX OF THE SNOWSTORM THAT WILL OCCUR FROM
ABOUT 13Z THROUGH 17Z SUNDAY WHEN ALL THE INGREDIENTS COME
TOGETHER, NAMELY THE SURFACE CONVERGENCE FROM THE SOUTHBOUND COLD
FRONT SWINGING SOUTH AROUND THE BACK SIDE OF THE SFC CIRCULATION
TRACKING FROM CO TO NEBRASKA, FAVORABLE DENDRITIC GROWTH, QG
FORCING, AND LOW LEVEL UPSLOPE FLOW. WE WENT A BIT HIGHER THAN
MODEL QPF AROUND THE LANDER FOOTHILLS WITH UP TO 5 INCHES IN
LANDER AND 7 INCHES OVER THE SURROUNDING EAST SLOPE OF THE WIND
RIVER MOUNTAINS. GENERALLY SPEAKING, THE NORTHERN BIG HORN BASIN
AND SWEETWATER COUNTY WILL SEE THE LEAST AMOUNT OF SNOWFALL WHERE
1 TO 2 INCHES WILL FALL DURING THE DURATION OF THE EVENT.
OTHERWISE, EXPECT GENERALLY 1 TO 4 INCHES AT THE LOWER ELEVATIONS,
AND 4 TO 8 INCHES IN THE MTNS, AND LOCALLY A FOOT IN THE WYOMING
AND SALT RIVER RANGES. AFTER THE STORM BOMBS IN NORTHEAST CO,
STRONG NORTH WINDS WILL KICK IN FOR A PROLONGED SNOW AND BLOWING
SNOW EVENT IN NORTHERN JOHNSON COUNTY CHRISTMAS DAY. WEST WINDS
WILL PICK UP IN SWEETWATER ON SUNDAY AS WELL. WEST WINDS WILL
CONVERGE WITH NW WINDS ALONG THE OWL CREEK/BRIDGER MTNS SUNDAY
NIGHT WHICH WILL LIKELY RESULT IN SNOW BANDING, MOVING OFF THESE
MOUNTAINS TOWARD THE SOUTHEAST TOWARD EASTERN FREMONT AND NATRONA
COUNTIES. HOWEVER, THE SNOW SHOWERS SHOULD BE FAIRLY LIGHT GIVEN
THE LACK OF INSTABILITY. THE NEXT UPSTREAM OPEN TROUGH AND
WESTERLY PACIFIC FETCH WILL PRODUCE MORE SNOW SHOWERS OUT WEST
MONDAY.
.LONG TERM...Monday Night Through Friday
Cold start to the period Monday night, especially areas with
fresh snow cover from our Christmas event. Winds will also be on
the increase though across the wind corridor, Cody Foothills and
lee of the mtn ranges. Cody Foothills looks especially windy as
early as Monday night through Wednesday (with high winds
expected). The west will see significant snow potential ahead of
and with trough passage of a system moving through Tuesday night
into Wednesday morning.Strong upglide potential ahead of it then
strong frontal passage. So all favored w-sw favored areas east of
the divide will blow ahead of this system then most w-nw favored
areas will blow after trough passage later Tuesday night through
Wednesday. Models diverge after that significantly with the GFS
the main model showing the mean ridge building off the west coast
leading to a strong Canadian/Arctic front late Friday/Friday
night. The GEM and ECMWF show a mean split flow off the coast
with flat ridging over the inter-mountain ridging with dry
conditions. Will look at this tomorrow some more but going with
consensus for now with such huge differences.
&&
.AVIATION.../00Z ISSUANCE/
West of the divide...KBPI/KJAC/KPNA/KRKS Terminals
An approaching storm system will result in lowering cigs and
developing snow tonight in the far west. Cigs and vsbys will become
low MVFR to occasional IFR between 06z and 09z Saturday for KJAC,
KBPI and KPNA and continue through Saturday. Some snow showers and
mtn obscuration will occur even before that. Saturday will see
occasional light snow with MVFR to ocnl IFR cigs/vsbys.
East of the divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals
VFR conditions will continue thru Saturday. KCPR will be breezy to
windy with gusts from 20 to 35 kts for a long period as surface
pressure gradient remains in place due to the incoming storm system.
Clouds will increase and lower to 6-8K feet by later tonight into
Saturday. Snow with lower cigs will hold off until Saturday night.
&&
.FIRE WEATHER...
SOUTHWEST WINDS OF 20 TO 40 MPH WILL CONTINUE TONIGHT FROM SOUTH
PASS TO CASPER. THE COLD TEMPERATURE INVERSIONS IN THE VALLEYS AND
BASINS WILL GRADUALLY DISSIPATE THROUGH SATURDAY MORNING. A
PACIFIC WEATHER SYSTEM WILL DELIVER ACCUMULATING SNOWFALL TO
WESTERN WYOMING LATE TONIGHT, SPREADING EAST TO CENTRAL WYOMING
DURING THE EVENING OF CHRISTMAS EVE. THE SNOW WILL CONTINUE
THROUGH CHRISTMAS DAY MORNING BEFORE TAPERING OFF TO LIGHTER SNOW
SHOWERS CHRISTMAS DAY AFTERNOON. AS THE STORM CENTER RESPONSIBLE
FOR THE SNOW REDEVELOPS OVER NORTHEAST COLORADO AND STRENGTHENS,
NORTH WINDS OF 25 TO 40 MPH WILL DEVELOP AROUND THE BACK SIDE OF
THE LOW CENTER ACROSS ZONE 281 ON CHRISTMAS CREATING CONSIDERABLE
BLOWING AND DRIFTING SNOW. WEST WINDS WILL ALSO INCREASE ON
CHRISTMAS DAY ACROSS ZONE 279 AT 25 TO 40 MPH AND WILL STIR UP
SOME BLOWING AND DRIFTING SNOW THERE AS WELL.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...None.
&&
SHORT TERM...Lipson
LONG TERM...Skrbac
AVIATION...Skrbac
FIRE WEATHER...Lipson
Hazardous weather outlook, Dec 23, 2:32 PM MST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
232 PM MST FRI DEC 23 2016
WYZ001>020-022>030-241200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
232 PM MST FRI DEC 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY AND CHRISTMAS DAY...A PACIFIC STORM SYSTEM WILL SPREAD
SNOW INTO THE WEST ON SATURDAY. A COLD FRONT WILL DROP SOUTH
ACROSS CENTRAL WYOMING SATURDAY NIGHT...SPREADING SNOW AND GUSTY
NORTHERLY WINDS ACROSS THE AREA. STRONG NORTH WIND...BLOWING AND
DRIFTING SNOW AND BITTER COLD WIND CHILL TEMPERATURES ARE POSSIBLE
ACROSS EASTERN JOHNSON COUNTY...AND THE INTERSTATE 25 AND 90
CORRIDORS CHRISTMAS DAY AND EVENING. CHECK OUR LATEST SPECIAL
WEATHER STATEMENT WITH DETAILS FOR YOUR AREA.
MONDAY NIGHT THROUGH WEDNESDAY...WINDY TO VERY WINDY ACROSS THE
NORMALLY WINDY AREAS FROM THE CODY FOOTHILLS DOWN TO JEFFREY CITY
AND CASPER. THE EAST SLOPE OF THE MOUNTAINS WILL ALSO SEE STRONG
WINDS.
TUESDAY AFTERNOON THROUGH WEDNESDAY...SIGNIFICANT SNOW EXPECTED
OVER THE FAR WEST ALONG WITH AREAS OF BLOWING AND DRIFTING SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Dec 23, 2:24 PM MST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Riverton WY
224 PM MST Fri Dec 23 2016
WYZ014-015-017-018-241000-
Wind River Mountains West-Wind River Mountains East-
Wind River Basin-Lander Foothills-
Including the cities of...Riverton...Shoshoni...Lander
224 PM MST Fri Dec 23 2016
...Snow for Christmas Day...
Snow is expected to develop late on Christmas eve and peak
Christmas morning before decreasing to flurries or snow showers
Christmas afternoon. Snowfall of 2 to 4 inches is expected around
the Wind River Basin with 4 to 6 inches in the Lander Foothills
and 6 to 10 inches along the east slope of the Wind River
Mountains. Strong north winds will develop across the north end of
the Wind River Basin Christmas morning. Strong west to southwest
winds will develop over South Pass by Christmas afternoon causing
considerable blowing and drifting snow.
Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow. Stay
tuned for further statements and winter highlights.
WYZ019-241000-
Green Mountains and Rattlesnake Range-
Including the city of...Jeffrey City
224 PM MST Fri Dec 23 2016
...Strong wind tonight and Christmas Eve followed by snow and
blowing snow for Christmas Day...
Strong south wind is expected tonight and Christmas eve ahead of a
storm system for Christmas day. South wind will blow 25 to 35 mph
with gusts of 50 to 60 mph tonight and Christmas Eve. Snow is then
expected to develop by Christmas morning gradually decreasing
later in the afternoon and evening. Snowfall of 2 to 4 inches is
expected across the area on Christmas with gust north to northwest
wind of 20 to 30 mph causing areas of blowing snow.
Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow. Stay
tuned for further statements and winter highlights.
WYZ020-022-241000-
Natrona County Lower Elevations-Casper Mountain-
Including the city of...Casper
224 PM MST Fri Dec 23 2016
...Snow for Christmas Day...
Snow is expected to develop late on Christmas eve and continue Christmas
day before decreasing to flurries or snow showers late in the day.
Snowfall of 3 to 4 inches is expected around the lower elevations
including Casper with 5 to 8 inches on Casper Mountain. Areas of
north to northwest wind 20 to 30 mph will cause areas of blowing
snow, especially in open areas.
Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow. Stay
tuned for further statements and winter highlights.
WYZ028>030-241000-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of...Rock Springs...Green River...Wamsutter
224 PM MST Fri Dec 23 2016
...Snow late on Christmas Eve through Christmas Day...
Light snow is expected to develop later on Christmas Eve and
continue much of Christmas Day. Total snowfall amounts will
generally only be 1 to 2 inches across the lower elevations but
increasing west wind 25 to 35 mph with gusts 40 to 50 mph will
cause considerable blowing snow on Christmas Day.
Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow along
Interstate 80 and other local highways. Stay tuned for further
statements and winter highlights.
WYZ010-011-241000-
Northeast Johnson County-Southeast Johnson County-
Including the cities of...Buffalo...Kaycee
224 PM MST Fri Dec 23 2016
...Snow and blowing snow for Christmas Day...
Light snow is expected to develop Christmas morning and continue
through the afternoon. The snow will be driven by increasing north
wind causing considerable blowing snow as the day wears on.
Snowfall amounts will generally vary from 2 to 3 inches for most
areas but the snow will be driven about by north winds of 25 to 35
mph with gusts around 50 mph.
Christmas travellers should expect winter driving conditions with
snow and poor visibility in snow and blowing snow along
Interstate 90 and other local highways. Stay tuned for further
statements and winter highlights.
WYZ008-009-241000-
Bighorn Mountains West-Bighorn Mountains Southeast-
224 PM MST Fri Dec 23 2016
...Snow for Christmas Day...
Snow will develop by Christmas morning and continue into the
evening hours. Snowfall amounts will vary from 4 to 8 inches with
areas of blowing snow in open areas and over the passes and
ridges.
Christmas travellers should expect winter driving conditions with
snow and poor visibility in snow and blowing snow over Powder
River Pass . Stay tuned for further statements and winter
highlights.
WYZ005-007-241000-
Southwest Big Horn Basin-Owl Creek and Bridger Mountains-
Including the city of...Thermopolis
224 PM MST Fri Dec 23 2016
...Snow on Christmas Day...
Snow is expected to develop early on Christmas morning before
decreasing to flurries or snow showers late in the day. Snowfall
of 2 to 4 inches is expected around Thermopolis with 4 to 6 inches
in the Owl Creek and Bridger Mountains. Areas of north to
northwest wind 20 to 30 mph will cause areas of blowing snow,
especially in open areas. Winds through Wind River Canyon will
likely gust over 40 mph at times.
Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow. Stay
tuned for further statements and winter highlights.
WYZ003-004-006-241000-
Cody Foothills-North Big Horn Basin-Southeast Big Horn Basin-
Including the cities of...Cody...Meeteetse...Worland
224 PM MST Fri Dec 23 2016
...Snow on Christmas Day...
Snow is expected to develop early on Christmas morning before
decreasing to flurries or snow showers late in the day. Snowfall
of 1 to 3 inches is expected for most areas with higher amounts
possible around and south of Ten Sleep to Big Trails. Areas of
north to northwest wind 25 to 40 mph will cause areas of blowing
snow, especially in open areas and the northern part of the
Bighorn Basin.
Christmas travellers should expect winter driving conditions with
snow and areas of poor visibility in snow and blowing snow. Stay
tuned for further statements and winter highlights.
WYZ001-002-012-013-241000-
Yellowstone National Park-Absaroka Mountains-
Teton and Gros Ventre Mountains-Jackson Hole-
Including the cities of...Lake...Mammoth...Old Faithful...Jackson
224 PM MST Fri Dec 23 2016
...Snow for Christmas Eve and Christmas Day...
Snow is expected to develop late tonight and continue at times
through Christmas Day. Snowfall amounts will vary from 1 to 4
inches across the lower elevations with 4 to 8 inches in the
mountains.
Christmas travellers should expect snow, cold temperatures and
areas of poor visibility in snow and blowing snow. Stay tuned for
further statements and winter highlights.
WYZ023-024-027-241000-
Star Valley-Salt River and Wyoming Ranges-South Lincoln County-
Including the cities of...Afton...Alpine...Star Valley Ranch...
Thayne...Kemmerer...Cokeville
224 PM MST Fri Dec 23 2016
Snow is expected to develop late tonight and continue at times
through Christmas Day. Snowfall amounts will vary from 3 to 5 inches
across the lower elevations with 5 to 9 inches in the mountains.
Christmas travellers should expect snow, cold temperatures and
areas of poor visibility in snow and blowing snow. Stay tuned for
further statements and winter highlights.
WYZ025-026-241000-
Upper Green River Basin Foothills-Upper Green River Basin-
Including the cities of...Pinedale...La Barge...Big Piney...
Farson
224 PM MST Fri Dec 23 2016
Snow is expected to develop late tonight and continue at times
through Christmas Day. Snowfall amounts will vary from 3 to 6 inches
across the lower elevations with 6 to 9 inches in the mountains.
Christmas travellers should expect snow, cold temperatures and
areas of poor visibility in snow and blowing snow. Stay tuned for
further statements and winter highlights.
WYZ016-241000-
Upper Wind River Basin-
Including the city of...Dubois
224 PM MST Fri Dec 23 2016
...Snow and blowing snow for Christmas Eve and Christmas...
Light snow is expected to develop by the early morning hours on
Christmas and continue Christmas morning before ending or
decreasing to flurries Christmas afternoon. 1 to 3 inches of snow
is expected between Dubois and Crowheart. Increasing northwest
wind of 25 to 40 mph on Christmas Day will result in pockets of
blowing snow. The snow will end by Christmas evening.
Christmas travellers should expect snow, cold temperatures and
areas of poor visibility in snow and blowing snow. Stay tuned for
further statements.
Skrbac
Event by event
4 winter storm, 1 blizzard, 1 avalanche. Local standard time, as filed.
Winter Storm, Jackson Hole
- When
- December 23, 7:00 PM MST to December 25, 11:30 AM MST
- Where
- Jackson Hole forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.100, -110.623 (the zone’s center; the record gives no point)
Heavy snow fell in the Jackson Valley. Snowfall amounts ranged from 4 inches at Alta to 15 inches around Wilson.
Winter Storm, Wind River Basin
- When
- December 25, 2:00 AM MST to 8:00 PM MST
- Where
- Wind River Basin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
Heavy bands of snow set up across the central Wind River basin and produced heavy amounts of snow. Amounts around Riverton generally ranged from 7 to almost 10 inches. The 7.8 inches measured at downtown Riverton made it the snowiest Christmas Day on record.
Winter Storm, Southeast Big Horn Basin
- When
- December 25, 2:00 AM MST to 9:00 PM MST
- Where
- Southeast Big Horn Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.905, -107.683 (the zone’s center; the record gives no point)
There are numerous reports of 7 to 10 inches of new snow around the city of Worland.
Blizzard, Northeast Johnson County
- When
- December 25, 2:00 AM MST to 11:00 PM MST
- Where
- Northeast Johnson County forecast zone
- Reported by
- ASOS
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
Winds increased rapidly across northern Johnson County and combined with heavy snow to produce a prolonged period of blizzard conditions. Visibility was down to near zero at times and prompted the closure of Interstate 90 for several hours.
Winter Storm, Southwest Big Horn Basin
- When
- December 25, 6:00 AM MST to 8:00 PM MST
- Where
- Southwest Big Horn Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.719, -108.442 (the zone’s center; the record gives no point)
A spotter measured 7 inches of snow in Thermopolis.
Avalanche, Natrona County Lower Elevations
- When
- December 25, 6:00 AM MST to December 26, 5:00 AM MST
- Where
- Natrona County Lower Elevations forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
Across southern Natrona County, anywhere from 7 to 11 inches of new snow fell. The snow combined with a strong wind at times to bring very difficult travel conditions that caused the closure of Interstate 25 for a time.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Avalanche
- A mass of snow sliding down a mountainside that caused a death, an injury or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Snow in California, December 23 to 24, 201660 kt wind · 33 events
- Winter Weather in Kansas, December 23, 20162 injured · 3 events
- Winter Storm in Utah, December 23 to 26, 201616 events
- Winter Weather in Wisconsin, December 23, 201614 events
- Blizzard and Winter Storm in Idaho, December 23 to 25, 201611 events
- Heavy Snow and High Wind in California, December 23 to 24, 2016$10,000 · 70 kt wind · 8 events
- Heavy Snow in Nevada, December 23 to 25, 20165 events
- Winter Storm in California, December 23 to 24, 20164 events
- Winter Weather in Colorado, December 23, 20163 events
- Dense Fog in Utah, December 23, 20163 events
- Flood and Heavy Snow in Nevada, December 23 to 24, 2016$1,000 · 3 events
- Heavy Snow in Oregon, December 23 to 24, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 666076, 666077, 666079, 666081, 666078, 666080.